MAUDE Adverse Event Report: Apollo Endosurgery OverStitch 2-0 Polypropylene Suture; Endoscopic Tissue Approximation Device

Apollo Endosurgery OverStitch 2-0 Polypropylene Suture; Endoscopic Tissue Approximation Device
Model Number PLY-G02-020-APL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Erosion (1750); Gastritis (1874); Inflammation (1932); Pain (1994)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an overstitch 2-0 polypropylene suture was used during an endoscopic sleeve gastroplasty (esg) procedure performed on (b)(6) 2023.During emergent follow-up after the 2023 esg procedure, the patient underwent an endoscopy to evaluate stomach pain.The endoscopy reportedly diagnosed erosive gastritis and identified excessive wires and plastic within the stomach.The patient reported that the implanted stitches appeared to have come undone; however, it was unknown whether the observed materials were contributing to the stomach irritation.The materials observed on gastroscopy were identified as overstitch/suture material following the primary procedure in (b)(6) 2023.The patient was treated with proton pump inhibitor therapy.The original esg procedure was completed with the original devices, and no device issues were reported during the procedure.The patient remained clinically stable following the initial procedure and experienced an excellent initial recovery for the first 18 months post-procedure until the onset of abdominal pain.
 
Additional Manufacturer Narrative
Block d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information; the device was used before its expiration date and the lot is unavailable.Because the product lot is unavailable, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: device code a0401 is being used to capture the reportable event of suture break.Imdrf code f2202 is being used to capture the reportable event of endoscopic procedure.

Brand Name
OverStitch 2-0 Polypropylene Suture
Common Device Name
Endoscopic Tissue Approximation Device
Manufacturer (Section D)
Apollo Endosurgery
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
Boston Scientific Corporation
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key50233692
Report Number3005099803-2026-03300
Device Sequence Number13326260
Product Code OCW
UDI-Device Identifier10811955020732
UDI-Public(01)10811955020732
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPLY-G02-020-APL
Device Catalogue NumberPLY-G02-020-APL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2026
Supplement Date Received by Manufacturer08/28/2026
Initial Report FDA Received Date08/13/2026
Supplement Report FDA Received Date09/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight160 LB